MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 10 3MMX5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 10 3MMX5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SPH100300-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.(b)(6).A review of manufacturing documentation associated with this lot (l10750) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure with the target lesion on the c7 segment of the right internal carotid artery (ica), after the first coil was successfully implanted, the 3mm x 5.4cm micrusphere 10 platinum coil (sph10030020 / l10750) was the second coil but it failed to detach at the same location when the physician used the same delivery method as with the first coil.The physician changed the connecting cable and the detachment control box (dcb), but the issue still persisted; the dcb showed system error.The physician successfully removed the coil still attached to the delivery system from the patient and replaced it to complete the procedure.The coil was not stretched nor damage when it was removed.It was reported that after the complaint coil was withdrawn from the patient¿s body, the physician attempted to test it for the detachment issue he encountered; the coil detached successfully outside the patient¿s body.The attempt to detach the coil was made with the enpower detachment control box (dcb) using the enpower connecting cable.The same dcb was used to detach subsequent coil but not the same connecting cable.A pre-deployment electrical check was performed.The fault light was seen during the case and the green system ready light did not illuminate on the connecting cable.All connections fit without application of force.The reported issue did not result in any significant procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure with the target lesion on the c7 segment of the right internal carotid artery (ica), after the first coil was successfully implanted, the 3mm x 5.4cm micrusphere 10 platinum coil (sph10030020 / l10750) was the second coil but it failed to detach at the same location when the physician used the same delivery method as with the first coil.The physician changed the connecting cable and the detachment control box (dcb), but the issue still persisted; the dcb showed system error.The physician successfully removed the coil still attached to the delivery system from the patient and replaced it to complete the procedure.The coil was not stretched nor damage when it was removed.It was reported that after the complaint coil was withdrawn from the patient¿s body, the physician attempted to test it for the detachment issue he encountered; the coil detached successfully outside the patient¿s body.The attempt to detach the coil was made with the enpower detachment control box (dcb) using the enpower connecting cable.The same dcb was used to detach subsequent coil but not the same connecting cable.A pre-deployment electrical check was performed.The fault light was seen during the case and the green system ready light did not illuminate on the connecting cable.All connections fit without application of force.The reported issue did not result in any significant procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 5.4cm micrusphere 10 platinum coil was received contained in a pouch.Visual inspection was performed.No anomaly was noted during the visual inspection.The device underwent microscopic inspection.The resistance heating (rh) coil showed evidence of being heated; the embolic coil was not returned.Functional evaluation: the device resistance was measured with a multimeter.The resistance was measured to be 50.9 o; this is within the specification range between 48.5 o ¿ 56.0 o.The device was then connected to a lab detachment control box (b)(4) (dcb) with a lab sample enpower control cable and the power was turned on.The system ready light illuminated.The detach cycle could not be performed; the rh coil had been heated and the coil was not returned.A review of manufacturing documentation associated with this lot (l10750) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the complaint coil failed to detach at the same location in the target lesion when the physician used the same delivery method as with the first coil.The physician changed the connecting cable and the detachment control box (dcb), but the issue still persisted; the dcb showed system error.The failure to detach issue was not confirmed based on the analysis and evaluation of the returned device; the resistance heating coil (rh) was heated and the embolic coil was missing / not returned.The device electrical parameters were measured and were confirmed to be within specification.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.It is possible that the issue reported related to the failure to detach of the coil was related to either the dcb or the control cable that were used during the procedure.However, these devices were not available to be returned for evaluation and analyses.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MSPHERE 10 PLAT 10 3MMX5.4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10404624
Report Number3008114965-2020-00298
Device Sequence Number14166683
Product Code KRD
UDI-Device Identifier00878528003526
UDI-Public00878528003526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSPH100300-20
Device Catalogue NumberSPH10030020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/25/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CONNECTING CABLE.; UNKNOWN DCB.
Patient Age58 YR